On eigenvalues of the kernel 1 2+1 xy-1 xy
Journal de Théorie des Nombres de Bordeaux, Volume 31 (2019) no. 3, pp. 653-662.

We show that the kernel K(x,y)=1 2+1 xy-1 xy (0<x,y1) has infinitely many positive eigenvalues and infinitely many negative eigenvalues. Our interest in this kernel is motivated by the appearance of the quadratic form m=1 N μ(m) n=1 N μ(n)K(m/N,n/N) in an identity involving the Mertens function.

Nous montrons que le noyau K(x,y)=1 2+1 xy-1 xy (0<x,y1) possède une infinité de valeurs propres positives et une infinité de valeurs propres négatives. Notre intérêt pour ce noyau est motivé par l’apparition de la forme quadratique m=1 N μ(m) n=1 N μ(n)K(m/N,n/N) dans une identité pour la fonction de Mertens.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1099
Classification: 11A25,  45C05,  11A07
Keywords: Mertens function, eigenvalue, symmetric kernel
Nigel Watt 1

1 45 Charles Way Limekilns, Fife, KY11 3LH, United Kingdom
@article{JTNB_2019__31_3_653_0,
     author = {Nigel Watt},
     title = {On eigenvalues of the kernel $\protect \frac{1}{2} +\protect \lfloor \protect \frac{1}{xy}\protect \rfloor - \protect \frac{1}{xy}$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {653--662},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {31},
     number = {3},
     year = {2019},
     doi = {10.5802/jtnb.1099},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1099/}
}
TY  - JOUR
TI  - On eigenvalues of the kernel $\protect \frac{1}{2} +\protect \lfloor \protect \frac{1}{xy}\protect \rfloor - \protect \frac{1}{xy}$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2019
DA  - 2019///
SP  - 653
EP  - 662
VL  - 31
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1099/
UR  - https://doi.org/10.5802/jtnb.1099
DO  - 10.5802/jtnb.1099
LA  - en
ID  - JTNB_2019__31_3_653_0
ER  - 
%0 Journal Article
%T On eigenvalues of the kernel $\protect \frac{1}{2} +\protect \lfloor \protect \frac{1}{xy}\protect \rfloor - \protect \frac{1}{xy}$
%J Journal de Théorie des Nombres de Bordeaux
%D 2019
%P 653-662
%V 31
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1099
%R 10.5802/jtnb.1099
%G en
%F JTNB_2019__31_3_653_0
Nigel Watt. On eigenvalues of the kernel $\protect \frac{1}{2} +\protect \lfloor \protect \frac{1}{xy}\protect \rfloor - \protect \frac{1}{xy}$. Journal de Théorie des Nombres de Bordeaux, Volume 31 (2019) no. 3, pp. 653-662. doi : 10.5802/jtnb.1099. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1099/

[1] Martin N. Huxley; Nigel Watt Mertens sums requiring fewer values of the Möbius function, Chebyshevskiĭ Sb., Volume 19 (2018) no. 3, pp. 20-34 | Article

[2] Franz Mertens Über eine zahlentheoretische Function, Wien. Ber., Volume 106 (1897), pp. 761-830 | Zbl: 28.0177.01

[3] Francesco G. Tricomi Integral Equations, Dover Publications, 1985

[4] Nigel Watt The kernel 1 2+1 xy-1 xy (0<x,y1) and Mertens sums (2018) (https://arxiv.org/abs/1812.01039)

[5] Hermann Weyl Ueber die asymptotische Verteilung der Eigenwerte, Gött. Nachr., Volume 1911 (1911), pp. 110-117 | Zbl: 42.0432.03

Cited by Sources: